Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online
Ask a Urologist   »  

Taking ciprofloxacin for UTI. Getting pressure on bladder, itching on penis. STD negative. What is wrong?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
I was recently prescribed Ciprofloxacin for a UTI infection, had very uncomfortable bladder pressure and slight itch on the head of the penis. The doctor took a urinalysis and everything came back negative for STD, after taking my my meds twice per day for 7 days 500mg. My bladder feels to be back at 100% with no issues, however the itch under the foreskin is still there which is an occasional itch not all all day, but very annoying there will be a very thin layer of white coating when I roll the skin back, it seems to be whats creating the itch because after I wash it clean (twice per day) the itch seems to be at a minimum..should I try a hydrocortisone cream? or any idea what going on? (No discharge, no redness, no bumps, no burning during urination)
Posted Wed, 8 May 2013 in Urinary and Bladder Problems
Answered by Dr. Muhammad Ishfaq Habib 2 hours later
Welcome to XXXXXXX

The previously symptoms you had was more likely to be UTI which also responded to antibiotic therapy. The bacterial infection usually cause of pain or burning micturation. The itch is a symptom of either allergic or fungal infection. These areas are very much prone to yeast infection. Yes you can use hydrocortisone cream along with topical antifungal like ketoconazole or myocitracin.

If you still have some query, feel free to ask

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor